MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Model Number 78-50040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the peek implant did not fit as expected and was not usable.A second surgery was performed with a second implant and completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event can be confirmed as a ct scan was provided, which showed the formation of bone calcifications in the defect that impeded the implantation.A sketch was provided with a note that the implant was small and short by 10 mm in the temporal area with a gap towards the edge of the defect.The swelling, which was noted in the design proposal, was reported to be reduced by drainage during surgery.Still, the implant would not fit.Because the implantation was not successful with the peek device under complaint, a second peek implant was ordered and implanted in a second surgery.An overlay of the two peek implant designs did not show any major changes as the design input parameters were the same.During the second surgery, floating calcifications were reported to be visible in the middle part of the defect.These calcifications had to be removed prior implantation and were assumed to have pushed out the first peek implant already during the first surgery causing the observed gap.When comparing this ct scan to the ct scan provided for the first implant design, it is further confirmed that a significant amount of bone has calcified in the time period of 50 days between the two scans.This strong bone growth can be attributed to the young age of the patient (dob (b)(6) 2017).In addition, the peek cci design team performed an analysis of the implant design and all quality relevant steps for the peek device under complaint.It showed that all steps were performed in accordance to the applicable freqi procedures.The implant is designed as it got requested through erequest.In conclusion, the implant was designed as requested by the customer.The mis-fit of the peek implant under complaint during the first surgery could be attributed to bone calcifications, which were not removed prior to implantation.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key14757452
Report Number0008010177-2022-00019
Device Sequence Number6154150
Product Code GWO
UDI-Device Identifier07613327129274
UDI-Public07613327129274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number78-50040
Device Catalogue Number78-50040
Device Lot Number2204121003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown